Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 28, 2016, 6:29 PM CDT for Greene County, Arkansas; Dunklin County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 28, 2016, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS54 KMEG 282329
SVRMEG
ARC055-MOC069-290015-
/O.NEW.KMEG.SV.W.0155.160728T2329Z-160729T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 715 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SENATH...
MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SENATH...MARMADUKE...CARDWELL...HORNERSVILLE...ARBYRD...FRITZ...
BERTIG...BRIGHTON...MOUNDS...RIVES...SUNRISE...CARUTH...PAULDING...
HOLLYWOOD...BUCK DONIC...DILLMAN...EUROPA...OCTA...
GILBERT AND COTTON PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3620 9038 3620 9008 3600 8996 3600 9034
TIME...MOT...LOC 2329Z 326DEG 6KT 3612 9023
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
343 WWUS54 KMEG 282352 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 652 PM CDT THU JUL 28 2016 ARC055-MOC069-290015- /O.CON.KMEG.SV.W.0155.000000T0000Z-160729T0015Z/ GREENE AR-DUNKLIN MO- 652 PM CDT THU JUL 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST CENTRAL GREENE AND SOUTHERN DUNKLIN COUNTIES... AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARBYRD...OR NEAR SENATH...MOVING SOUTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... SENATH...MARMADUKE...CARDWELL...HORNERSVILLE...ARBYRD...FRITZ... BERTIG...BRIGHTON...MOUNDS...RIVES...SUNRISE...CARUTH...PAULDING... HOLLYWOOD...BUCK DONIC...DILLMAN...EUROPA...OCTA... GILBERT AND COTTON PLANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3620 9038 3620 9008 3600 8996 3600 9034 TIME...MOT...LOC 2352Z 326DEG 6KT 3609 9020 HAIL...<.75IN WIND...60MPH $$
314
WWUS54 KMEG 290010
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CDT THU JUL 28 2016
ARC055-MOC069-290020-
/O.EXP.KMEG.SV.W.0155.000000T0000Z-160729T0015Z/
GREENE AR-DUNKLIN MO-
710 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE AND
SOUTHERN DUNKLIN COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3620 9038 3620 9008 3600 8996 3600 9034
TIME...MOT...LOC 0008Z 326DEG 6KT 3609 9020
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:20 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 28, 6:20 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 620 PM CDT THU JUL 28 2016 .DISCUSSION... Updated for 00z Aviation Discussion. && .PREV DISCUSSION... /issued 319 PM CDT THU JUL 28 2016/ DISCUSSION... Currently...As of 3PM, KNQA radar scans currently depict ongoing scattered shower and thunderstorm activity mainly in North Mississippi with more isolated showers and storms present elsewhere. Expect increasing coverage of storms until near 00Z. The main threat with any storm this afternoon will be brief heavy rainfall. Temperatures vary throughout the Mid-South this afternoon with highs reaching the lower 90's in North Eastern Arkansas where there is less cloud cover,to the mid to lower 80s in the southern sections of our coverage area where cloud cover and storms exist. Winds are light and mainly from the south. Short term... Expect a brief decrease in shower and storm activity late this evening. However, storm chances will increase again overnight mainly in the northern sections of the Mid-South as a disturbance embedded in northwest flow aloft approaches the region. Chances for thunderstorms will also exist during the day tomorrow as several more shortwave disturbances move through the Lower Mississippi River Valley region. Lower level southerly flow will continue to pull moist air into the region from the Gulf Of Mexico. PWAT values will range from 1.75 to 2.4 inches. Some strong storms may be possible tomorrow, especially if we get significant enough clearing to allow for atmospheric destabilization ahead of one of the aforementioned disturbances. CAPE values will range from 2500-3200 j/kg with low level lapse rates ranging form 7-8 C/km. However, limited amounts of shear should result in storms remaining sub-severe. The main threat with any storms tomorrow will be flash flooding. A similar weather pattern will remain for the weekend as an upper level trough remains parked over the eastern half of the United States resulting in several disturbances embedded in upper NW flow impacting our region increasing the chances of storms for Saturday and Sunday. Long term... Models begin to fall out of agreement early next week with the Euro building an upper ridge over the region slightly earlier than the GFS. Monday may be wet depending on the timing of the ridge. Anyways, both models agree on the broad upper ridge developing over the region by mid-week next week. This will result in a return to hot conditions with heat index values approaching or exceeding heat advisory criteria from mid week into the weekend. && .AVIATION... 00Z TAFs Thunderstorms will affect the JBR and TUP VC early before sunset...then late night/early morning disturbance will bring more scattered activity to JBR and MEM. In between partial clearing will allow sites to drop to IFR after midnight. Improvements will be seen later in the day to MVFR and VFR...with decreasing convection coverage. Southwest winds early will become light and variable. Westerly winds of 7-10 kts will return Friday. JAB && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 28, 3:14 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU JUL 28 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THE EARLY EVENING HOURS AS A VERY MOIST AIRMASS IS IN PLACE OVER THE MIDSOUTH. THE STORMS WILL BE CAPABLE OF HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO THE WEEKEND. THE VERY MOIST AIRMASS IN PLACE WILL BE FAVORABLE FOR CONTINUED PERIODS OF HEAVY RAINFALL AND THE THREAT OF LOCALIZED FLASH FLOODING. IN ADDITION...SOME STORMS COULD BE STRONG TO SEVERE ON FRIDAY. HOT AND HUMID CONDITIONS WILL RETURN TO THE MIDSOUTH TUESDAY AND WEDNESDAY. HEAT ADVISORIES MAY BECOME NECESSARY AS HEAT INDICES MAY APPROACH 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jul 28, 6:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT THU JUL 28 2016
ARZ026-282330-
CRAIGHEAD AR-
601 PM CDT THU JUL 28 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
AT 601 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MONETTE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CRAIGHEAD COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3579 9029 3579 9054 3596 9055 3597 9039
3599 9039 3600 9038 3600 9029
TIME...MOT...LOC 2301Z 300DEG 9KT 3592 9044Special weather statement, Jul 28, 6:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CDT THU JUL 28 2016 ARZ009-018-MOZ113-282330- GREENE AR-CLAY AR-DUNKLIN MO- 603 PM CDT THU JUL 28 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI... AT 603 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RECTOR VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN GREENE...SOUTHEASTERN CLAY AND SOUTHERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3630 8996 3607 8996 3609 9044 3633 9043 TIME...MOT...LOC 2303Z 240DEG 9KT 3624 9029
Special weather statement, Jul 28, 6:24 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT THU JUL 28 2016
ARZ018-026-028-MOZ113-290015-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO-
624 PM CDT THU JUL 28 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 624 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MARMADUKE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI...EASTERN
GREENE AND SOUTHERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3622 9032 3620 9032 3620 9019 3622 9015
3621 8996 3589 8996 3590 9054 3623 9047
TIME...MOT...LOC 2324Z 326DEG 6KT 3617 9036The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:01 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
| Jul 28, 6:03 PM CDT | Special Weather Statement | MEG | Dunklin | 27 min |
| Jul 28, 6:24 PM CDT | Special Weather Statement | MEG | Dunklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.